MAUDE Adverse Event Report: CORDIS CORPORATION 10F-STR 80CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 10F-STR 80CM; CATHETER, PERCUTANEOUS
Model Number 511040P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, an unknown optease was unable to be retracted to a 10f straight vista brite tip guiding catheter.Therefore, an unknown snare was pushed to change the position of catch, but the vista brite tip catheter and the unknown optease did not released.The physician retracted the unknown snare by pushing the vista brite tip catheter.To remove the optease, the physician damaged the distal tip as intend.The distal tip released, and the tip was caught on the unknown snare and the devices were removed together.The optease was successfully removed during the procedure.There was no reported patient injury.The physician guesses that the unknown optease hook bite into the guiding tip and was caught, so it may not have been pulled in.The product was stored, handled, and prepped properly according to the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use.The device was not kink or bend at any time.The device will be returned for evaluation.Addendum: during visual analysis of the device, the brite tip of the straight vista was observed ripped off from the unit, caught among the optease and the snare device.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18079983 presented no issues during the manufacturing process that can be related to the reported event.Complaint conclusion : as reported, an unknown optease was unable to be retracted to a 10f straight vista brite tip guiding catheter.Therefore, an unknown snare was pushed to change the position of catch, but the vista brite tip catheter and the unknown optease did not released.The physician retracted the unknown snare by pushing the vista brite tip catheter.To remove the optease, the physician damaged the distal tip as intend.The distal tip released, and the tip was caught on the unknown snare and the devices were removed together.The optease was successfully removed during the procedure.There was no reported patient injury.The physician guesses that the unknown optease hook bite into the guiding tip and was caught, so it may not have been pulled in.The product was stored, handled, and prepped properly according to the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use.The device was not kink or bend at any time.Addendum: during visual analysis of the device, the brite tip of the straight vista was observed ripped off from the unit, caught among the optease and the snare device.The device was returned for evaluation.One non-sterile 10f straight vista brite tip guiding catheter, an unknown optease and an unknown snare, inside a plastic bad, were received for analysis.Per visual analysis, the brite tip of the straight vista was observed ripped off from the unit, caught among the optease and the snare device.No other anomalies found.Per microscopic analysis, the tip to brite tip area of the unit from which the brite tip was ripped off was inspected under the vision system and evidence of material elongations were observed.Elongations are commonly associated with separations caused by material tensile overload.Also, per microscopic analysis, the 10f straight vista brite tip guiding catheter was sent to sem analysis to determine the root cause of the separated condition.Sem results showed that the surface characteristics showed striation patterns observed in the separation section, commonly associated with polymeric elongation due to excessive stress.No other anomalies were observed during sem analysis.Per dimensional analysis, the outer diameter (od) and the inner diameter (id) of the unit were measured near the separated area and were found within specification.A product history record (phr) review of lot 18079983 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip ¿ separated - in-patient¿ was confirmed during analysis of the returned device.While the exact cause for the event could not conclusively be determined there are procedural and device interaction factors, as described in the complaint, that may have contributed to the event.According to the instructions for use (ifu), although not intended as a mitigation of risk, if strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance can not be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.Based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
10F-STR 80CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15534013
Report Number9616099-2022-06039
Device Sequence Number12724811
Product Code DQY
UDI-Device Identifier20705032010495
UDI-Public(01)20705032010495(17)241231(10)18079983
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number511040P
Device Catalogue Number511040P
Device Lot Number18079983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN OPTEASE; UNKNOWN SNARE
Patient SexUnknown